Alert archive / Pennsylvania / Special Weather Statements in 2011

Special Weather Statement, NWS State College, PA

September 4, 20115 counties in Pennsylvania

NWS State College, PA issued this special weather statement at Sep 4, 2011, 8:21 PM EDT for 5 counties in Pennsylvania. It was in force for 54 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 4, 2011, 8:21 PM EDT (00:21 UTC)
Expired
Sep 4, 2011, 9:15 PM EDT
In force
54 min
Issued by
NWS State College, PA

Counties Adams County, PA, Cumberland County, PA, Dauphin County, PA, Franklin County, PA, Perry County, PA

The radar

The State College radar (KCCX), 102 km from the middle of the area, began a volume at 00:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 4, 9:20 PM EDTTSTM WND DMGGreencastle, PATREES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 0.4 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2011-09-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2382 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2011-09-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2382 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
895 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

664 
WWUS81 KCTP 050021
SPSCTP

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
821 PM EDT SUN SEP 4 2011

PAZ028-036-050-052-056>058-063>065-050115-
ADAMS PA-CUMBERLAND PA-DAUPHIN PA-FRANKLIN PA-JUNIATA PA-
NORTHUMBERLAND PA-PERRY PA-SCHUYLKILL PA-SNYDER PA-YORK PA-
821 PM EDT SUN SEP 4 2011

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ADAMS...CUMBERLAND...
DAUPHIN...FRANKLIN...NORTHEASTERN JUNIATA...NORTHWESTERN YORK...
PERRY...SOUTHEASTERN SNYDER...SOUTHERN NORTHUMBERLAND AND WEST
CENTRAL SCHUYLKILL COUNTIES...

AT 819 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
RICHFIELD TO CLEAR SPRING...MOVING EAST AT 25 MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS. THESE STORMS WILL AFFECT
MILLERSTOWN...MEISERVILLE...PORT TREVERTON...HERNDON...URBAN AND
CARROLL VALLEY.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 196 AND 244...I-81 BETWEEN
MILE MARKERS 1 AND 77...I-83 BETWEEN MILE MARKERS 37 AND 50...I-283.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE HARRISBURG
EXPRESSWAY...ROUTE 11...ROUTE 11/15...ROUTE 15...ROUTE 22...ROUTE
30...ROUTE 209...ROUTE 322/22...STATE ROAD 94...STATE ROAD 97.

LAT...LON 4017 7771 4069 7720 4076 7640 4053 7658
      4048 7668 4042 7666 3971 7719 3972 7799

$$

FORECASTER: MARTIN

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Sep 4, 6:21 PM EDT, 2 hours earlier.

Area forecast discussion, Sep 4, 6:21 PM EDT, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
621 PM EDT SUN SEP 4 2011

.SYNOPSIS...
A VERY HUMID AIR MASS FEEDING INTO THE REGION AHEAD OF A SLOW
MOVING COLD FRONT WILL BRING PERIODS OF RAIN AND THUNDERSTORMS
THROUGH LABOR DAY. UNSETTLED WEATHER IS ALSO POSSIBLE LATER THIS
WEEK...DEPENDING ON THE TRACK OF THE REMNANTS OF TROPICAL STORM
LEE.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
WHILE THE STRONGEST STORMS HAVE MOVED NE OF THE WATCH...
MORE STORMS FORMING ALONG THE RIDGE LINE AND LIFTING NE.
SEVERE THUNDERSTORM WATCH 835 IN EFFECT.

RUC ANAL SHOWS CAPES IN THE 1000-3000J RANGE WITH AN ERODING CAP.
SHEAR IS WEAK SO SEVERE STORMS WILL LIKELY BE MORE PULSE-LIKE IN
NATURE. BEST SHEAR STILL EXPECTED TO BE MAINLY NORTH OF THE FCST
AREA.

PWATS EXCEED 1.7" OVER MOST OF THE AREA AND DEEP TROPICAL MOISTURE
CONTINUES TO FEED NORTHEAST INTO THE REGION. HPC HAS OUTLOOKED THE
AREA FOR A RISK OF HEAVY RAIN TONIGHT AND MONDAY. HIRES ARW SHOWS
THE AREA REALLY LIGHTING UP LATER THIS AFTERNOON AND EVENING. LAST
COUPLE OF RUNS OF THE SREF SHOW AN INCREASING PROBABILITY OF 24
HOUR RAINFALLS EXCEEDING AN INCH OVER MUCH OF THE FCST AREA...AND
EVEN SOME 2+ INCH TOTALS IN 36 HOURS FROM LATER TONIGHT THROUGH
OVERNIGHT MONDAY. PWATS IN THE ENSEMBLES ARE 1-2 STD DEV ABOVE
NORMAL WHILE THE OPERATIONAL NAM/GFS ARE CLOSER TO 2-3 STD DEV
ABOVE NORMAL AT TIMES. 3 AND 6 HR FFG IS 3 INCHES OR MORE OVER
MOST OF THE AREA SO AM LEANING AWAY FROM ANY FLOOD WATCH AT THIS
POINT. AS USUAL BEFORE THE CONVECTION HAS SET UP...IT'S NEARLY
IMPOSSIBLE TO PINPOINT WHICH PART OF THE AREA WILL SEE THE MOST
RAIN...BUT GUIDANCE AT THIS POINT SUGGESTS ABOUT THE NWRN 2/3 OR
SO OF THE FCST AREA.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
NAM/GFS/ECMWF SUGGEST THE SFC BOUNDARY SLOWLY SLIDES ACROSS THE
AREA MONDAY. MODELS DEPICT A STRONG RIGHT-JET ENTRANCE REGION
PASSING THRU THE LOWER LAKES MONDAY...SUGGESTING PRECIP WILL BE
FOCUSED IN A RELATIVELY NARROW BAND OF FRONTOGENETICALLY FORCED
RAINS VERY NEAR AND JUST BACK INTO THE COOL AIR BEHIND THE FRONT.

SHOULD BE MUCH COOLER AS WELL MONDAY AS INITIALLY CLOUDS AND RAIN
KEEP TEMPS DOWN. TEMPS COULD ACTUALLY BE QUITE CHILLY OVER THE NRN
MOUNTAINS IN THE COOL AIR BEHIND THE POTENT ANAFRONT.

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
THE BIGGEST QUESTION IN THE LONG TERM IS THE INTEGRATION INTO AND
THE MANIPULATION OF THE OVERALL PATTERN BY TWO INCOMING TROPICAL
AIR MASSES. THE LATEST EC AND GFS ARE TENDING TOWARDS A CLOSER
SOLUTION THOUGH THERE ARE STILL SOME SERIOUS VARIATION. AS FAR AS
THE MID RANGE MODELS ARE CONCERNED A WEAK COLD FRONT WILL NOT MOVE
FAR SOUTH OF CWA AND BY MIDWEEK IT SHOULD BEGIN TO DRIFT NORTH.
THE LARGEST UNCERTAINTY IS HOW MUCH MOISTURE RETURN FLOW THE
REGION WILL HAVE. SOME TROPICAL MOISTURE FROM THE REMNANTS OF LEE
IS POSSIBLE. SREF HAS DECENT PWATS THROUHG 00Z TUESDAY.  HAVE
KEPT HIGH POPS IN THE WED AND THU PERIODS BEFORE ANOTHER FRONT
PUSHES THRU BY THE END OF THE WORK WEEK TO BRING SOME DRYING
HEADING INTO NEXT WEEKEND. MODELS SHOW HIGH QPF SPREAD THIS WEEK
WHICH COULD HAVE HYDRO IMPLICATIONS AS THE WEEK GOES ON BUT
CONFIDENCE IS LOW TO MODERATE. AFTER FRONTAL PASSAGE TEMPERATURES
WILL BECOME FALL LIKE AND REMAIN COOL THROUGH THE WEEK.

&&

.AVIATION /22Z SUNDAY THROUGH FRIDAY/...
SHRA AND TSRA INCREASING IN COVERAGE ACROSS WESTERN PA LATE THIS
AFTN AHEAD OF AN APPROACHING COLD FRONT. AS OF 21Z...MOST SPOTS
STILL VFR EXCEPT THOSE LOCATIONS DIRECTLY UNDER A HEAVIER SHRA OR
TSRA. HOWEVER...EXPECT DETERIORATING FLYING CONDS EVERYWHERE
TONIGHT...AS COLD FRONT PUSHES INTO THE STATE.

MOISTENING BLYR FROM REPEATED SHRA/TSRA WILL LIKELY CREATE
WIDESPREAD MVFR VSBYS OVER CENTRAL PA THIS EVENING...AND
WIDESPREAD IFR CONDS BY LATE TONIGHT.

THE FRONT WILL BE VERY SLOW TO MOVE EAST...FINALLY DOING SO BY
MONDAY AFTERNOON. FLIGHT RESTRICTIONS WILL CONTINUE IN THE
RAIN/SHOWERS ASSOCIATED WITH THE FRONT UNTIL PERHAPS LATER MONDAY
OR MONDAY EVENING.

OUTLOOK...
TUE...BCMG VFR.
TUE NGT-FRI...PERIODS OF RAIN WITH RESTRICTIONS LKLY.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...LA CORTE
NEAR TERM...LA CORTE/MARTIN
SHORT TERM...LA CORTE
LONG TERM...ROSS/CERU
AVIATION...FITZGERALD/LA CORTE
Hazardous weather outlook, Sep 4, 8:14 PM EDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
814 PM EDT SUN SEP 4 2011

PAZ041-042-046-049-051>053-051900-
NORTHERN LYCOMING-SULLIVAN-SOUTHERN LYCOMING-UNION-MONTOUR-
NORTHUMBERLAND-COLUMBIA-
814 PM EDT SUN SEP 4 2011

...SEVERE THUNDERSTORM WATCH 835 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE COMBINATION OF A SLOW MOVING COLD FRONT AND TROPICAL MOISTURE
SURGING NORTHWARD FROM THE REMNANTS OF LEE COULD PRODUCE HEAVY
RAINFALL MONDAY INTO TUESDAY. AT THIS TIME...THE POTENTIAL FOR
WIDESPREAD FLOODING IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ004>006-010>012-017>019-024>028-033>037-045-050-056>059-063>066-
051900-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-SOUTHERN CLINTON-
SNYDER-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-
LANCASTER-
814 PM EDT SUN SEP 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE AREA THIS
EVENING. SOME STORMS WILL CONTAIN TORRENTIAL RAIN.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE COMBINATION OF A SLOW MOVING COLD FRONT AND TROPICAL MOISTURE
SURGING NORTHWARD FROM THE REMNANTS OF LEE COULD PRODUCE HEAVY
RAINFALL MONDAY INTO TUESDAY. AT THIS TIME...THE POTENTIAL FOR
WIDESPREAD FLOODING IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MARTIN

In the hours before

Special weather statement, Sep 4, 6:12 PM EDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
612 PM EDT SUN SEP 4 2011

PAZ026-034>036-042315-
BEDFORD PA-FRANKLIN PA-FULTON PA-HUNTINGDON PA-
612 PM EDT SUN SEP 4 2011

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTH CENTRAL
FRANKLIN...NORTHEASTERN BEDFORD...NORTHERN FULTON AND SOUTHERN
HUNTINGDON COUNTIES...

AT 606 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
COALMONT TO EVERETT...MOVING EAST AT 15 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL AFFECT WELLS TANNERY...CASSVILLE...WATERFALL...
SIDELING HILL REST AREA...ORBISONIA AND MCCONNELLSBURG.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 152 AND 196...I-70 BETWEEN
MILE MARKERS 147 AND 155.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE
522.

LAT...LON 3989 7849 4031 7822 4031 7772 4026 7770
      4029 7767 4027 7766 4025 7767 4025 7764
      4024 7764 3989 7788

FORECASTER: MARTIN
Special weather statement, Sep 4, 6:28 PM EDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
628 PM EDT SUN SEP 4 2011

PAZ027-028-050-056-042330-
JUNIATA PA-MIFFLIN PA-PERRY PA-SNYDER PA-
628 PM EDT SUN SEP 4 2011

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT JUNIATA...MIFFLIN...
NORTHERN PERRY AND SOUTHERN SNYDER COUNTIES...

AT 625 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
REEDSVILLE TO BLACKLOG...MOVING EAST AT 25 MPH.

WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. THESE STORMS WILL AFFECT REEDS GAP STATE PARK...BELLTOWN...
MCCLURE...MCALISTERVILLE...RICHFIELD AND NEWPORT.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22/522...ROUTE
322...ROUTE 322/22...ROUTE 522.

LAT...LON 4075 7765 4076 7761 4075 7691 4057 7699
      4039 7705 4039 7778

FORECASTER: MARTIN
Special weather statement, Sep 4, 6:36 PM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
636 PM EDT SUN SEP 4 2011

PAZ019-041-042-045-046-049-051>053-042330-
COLUMBIA PA-MONTOUR PA-NORTHERN LYCOMING PA-NORTHUMBERLAND PA-
SOUTHERN CENTRE PA-SOUTHERN CLINTON PA-SOUTHERN LYCOMING PA-
SULLIVAN PA-UNION PA-
636 PM EDT SUN SEP 4 2011

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL CENTRE...
EASTERN LYCOMING...NORTHERN UNION...NORTHWESTERN COLUMBIA...
NORTHWESTERN MONTOUR...NORTHWESTERN NORTHUMBERLAND...SOUTHEASTERN
CLINTON AND SOUTHERN SULLIVAN COUNTIES...

AT 635 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM TROUT
RUN TO COLLOMSVILLE TO MACKEYVILLE...MOVING EAST AT 25 MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL AFFECT WILLIAMSPORT...MCCALL DAM STATE PARK...
KETTLE CREEK GORGE...EAGLES MERE AND MUNCY VALLEY.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 172 AND 216...I-180 BETWEEN MILE MARKERS 1
AND 29.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY
147...ROUTE 15...ROUTE 220...STATE ROAD 14...STATE ROAD 118.

LAT...LON 4148 7626 4117 7653 4096 7684 4097 7762
      4118 7731 4149 7705

FORECASTER: MARTIN
Special weather statement, Sep 4, 7:19 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
719 PM EDT SUN SEP 4 2011

PAZ026>028-034>036-050-056-063-050015-
BEDFORD PA-CUMBERLAND PA-FRANKLIN PA-FULTON PA-HUNTINGDON PA-
JUNIATA PA-MIFFLIN PA-PERRY PA-SNYDER PA-
719 PM EDT SUN SEP 4 2011

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT FRANKLIN...FULTON...
JUNIATA...MIFFLIN...NORTHWESTERN CUMBERLAND...SOUTHEASTERN BEDFORD...
SOUTHEASTERN HUNTINGDON...SOUTHERN SNYDER AND WESTERN PERRY
COUNTIES...

AT 718 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
ALFARATA TO BARNES GAP...MOVING EAST AT 20 MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL AFFECT BELLTOWN...NEEDMORE...MCCLURE...BEAVER
SPRINGS...AMBERSON VALLEY AND KISTLER.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 160 AND 210...I-70 BETWEEN
MILE MARKERS 147 AND 168.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22/522...
ROUTE 30...ROUTE 322...ROUTE 322/22...ROUTE 522.

LAT...LON 4074 7689 3974 7790 3974 7854 4074 7753

FORECASTER: MARTIN
Special weather statement, Sep 4, 7:26 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
726 PM EDT SUN SEP 4 2011

PAZ041-042-046-049>053-050030-
COLUMBIA PA-MONTOUR PA-NORTHERN LYCOMING PA-NORTHUMBERLAND PA-
SNYDER PA-SOUTHERN LYCOMING PA-SULLIVAN PA-UNION PA-
726 PM EDT SUN SEP 4 2011

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN LYCOMING...
MONTOUR...NORTHUMBERLAND...NORTHWESTERN COLUMBIA...SNYDER...SULLIVAN
AND UNION COUNTIES...

AT 722 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM SHUNK
TO COLLOMSVILLE TO SNYDER-MIDDLESWARTH STATE PARK...MOVING EAST AT 20
MPH.

WIND GUSTS TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. THESE STORMS WILL AFFECT SOUTH WILLIAMSPORT...
MONTOURSVILLE...VICKSBURG...MONTGOMERY...PICTURE ROCKS AND
NORTHUMBERLAND.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 195 AND 231...I-180 BETWEEN MILE MARKERS 1
AND 29.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY
147...ROUTE 11...ROUTE 11/15...ROUTE 15...ROUTE 220...ROUTE 522...
STATE ROAD 14...STATE ROAD 45...STATE ROAD 61...STATE ROAD 118.

LAT...LON 4156 7637 4072 7657 4072 7729 4102 7718
      4104 7714 4107 7714 4107 7716 4154 7699
      4158 7669

FORECASTER: MARTIN
Special weather statement, Sep 4, 8:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
821 PM EDT SUN SEP 4 2011

PAZ028-036-050-052-056>058-063>065-050115-
ADAMS PA-CUMBERLAND PA-DAUPHIN PA-FRANKLIN PA-JUNIATA PA-
NORTHUMBERLAND PA-PERRY PA-SCHUYLKILL PA-SNYDER PA-YORK PA-
821 PM EDT SUN SEP 4 2011

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ADAMS...CUMBERLAND...
DAUPHIN...FRANKLIN...NORTHEASTERN JUNIATA...NORTHWESTERN YORK...
PERRY...SOUTHEASTERN SNYDER...SOUTHERN NORTHUMBERLAND AND WEST
CENTRAL SCHUYLKILL COUNTIES...

AT 819 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
RICHFIELD TO CLEAR SPRING...MOVING EAST AT 25 MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS. THESE STORMS WILL AFFECT
MILLERSTOWN...MEISERVILLE...PORT TREVERTON...HERNDON...URBAN AND
CARROLL VALLEY.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 196 AND 244...I-81 BETWEEN
MILE MARKERS 1 AND 77...I-83 BETWEEN MILE MARKERS 37 AND 50...I-283.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE HARRISBURG
EXPRESSWAY...ROUTE 11...ROUTE 11/15...ROUTE 15...ROUTE 22...ROUTE
30...ROUTE 209...ROUTE 322/22...STATE ROAD 94...STATE ROAD 97.

LAT...LON 4017 7771 4069 7720 4076 7640 4053 7658
      4048 7668 4042 7666 3971 7719 3972 7799

FORECASTER: MARTIN

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 4, 8:11 PM EDTAreal Flood AdvisoryCTPColumbia, Montour, Northumberland, Snyder, Union3 hr
Sep 4, 9:11 PM EDTSpecial Weather StatementCTPAdams, Columbia, Cumberland, Dauphin, Lebanon, Northumberland and 3 more64 min
Sep 4, 9:51 PM EDTAreal Flood AdvisoryCTPCumberland, Dauphin, Lebanon, Northumberland, Perry, Schuylkill and 1 more3 hr
Sep 4, 10:11 PM EDTSpecial Weather StatementCTPColumbia, Dauphin, Lebanon, Schuylkill64 min
Sep 4, 10:14 PM EDTSpecial Weather StatementCTPAdams, Cumberland, Franklin, York61 min
Sep 4, 10:31 PM EDTSevere Thunderstorm WarningCTPLancaster, Lebanon, Schuylkill44 min
Sep 4, 10:54 PM EDTAreal Flood AdvisoryCTPAdams, Cumberland, Franklin, Juniata, Perry, Snyder and 1 more3 hr
Sep 4, 11:29 PM EDTFlash Flood WatchCTPAdams, Columbia, Cumberland, Dauphin, Franklin, Juniata and 12 more21 hr
Sep 4, 11:35 PM EDTSpecial Weather StatementCTPAdams, Dauphin, Lebanon, York70 min
Sep 4, 11:44 PM EDTFlash Flood WarningCTPAdams, Cumberland, Dauphin, Lancaster, Lebanon, Perry and 1 more3 hr
Sep 5, 12:38 AM EDTSpecial Weather StatementCTPYork67 min
Sep 5, 12:45 AM EDTAreal Flood AdvisoryCTPColumbia, Dauphin, Montour, Northumberland, Schuylkill4 hr
Sep 5, 1:41 AM EDTFlash Flood WarningCTPColumbia, Dauphin, Lebanon, Lycoming, Montour, Northumberland and 2 more4 hr
Sep 5, 6:16 PM EDTSpecial Weather StatementCTPLancaster29 min

Nearby

Special Weather Statements in Pennsylvania, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.